Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 152, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 6:28 AM CDT for Eastland County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2002, 6:28 AM CDT (11:28 UTC)
- Expired
- May 25, 2002, 7:10 AM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 251128 SVRFTW TXC133-251210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 627 AM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 710 AM CDT * AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CARBON...MOVING SOUTHEAST AT 15 MPH. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3232 9878 3225 9889 3213 9882 3219 9868
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:25 AM CDT, 3 minutes earlier.
Area forecast discussion, May 25, 6:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 AM CDT SAT MAY 25 2002 ...AVIATION DISCUSSION... LATEST REFLECTIVITY DATA FROM KFWS AND KDYX SUGGESTS THAT THUNDERSTORM COMPLEX OVER STEPHENS AND EASTLAND COUNTIES WILL CONTINUE MOVING SOUTH-SOUTHEASTWARD THROUGH THE MORNING HOURS. CIRRUS CANOPY FROM THESE STORMS IS EVIDENT ON LATEST IR SATELLITE IMAGERY...AS IT CONTINUES TO SPREAD ACROSS NORTH TEXAS. SHORT TERM MODEL GUIDANCE FROM THE RUC40 INDICATES THAT WEAK SURFACE BOUNDARY WILL MOVE THROUGH THE DFW AREA THIS AFTERNOON...AND STALL BEFORE REACHING WACO. HOWEVER...DATA FROM THE MESOETA SUGGESTS THAT THIS BOUNDARY WILL NEVER MAKE IT VERY FAR ACROSS THE RED RIVER. AT THIS TIME...FEEL THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF CURRENT OUTFLOW BOUNDARY POSITION...AND WILL MAINLY BE ACROSS THE SOUTHWEST CWA. THERE WILL BE LOWER CHANCES OF THUNDERSTORMS ACROSS REMAINDER OF THE AREA. SURFACE WINDS WILL REMAIN LIGHT THROUGHOUT THE DAY...AS PRESSURE GRADIENT REMAINS WEAK WITH APPROACH OF SURFACE BOUNDARY. 65/DD ...PREVIOUS PUBLIC DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE WESTERN PART OF NORTH TEXAS. AS THIS ACTIVITY MOVES EAST...IT APPEARS TO BE AFFECTED BY THE CAP. A COLD FRONT THAT EXTENDED FROM EAST CENTRAL ARKANSAS...TO SOUTH OF WICHITA FALLS...INTO THE PERMIAN BASIN. THIS FRONT WILL MOVE TO NEAR A SHREVEPORT...TO GEORGETOWN LINE THIS EVENING...AND THEN STALL. WILL KEEP CHANCE POPS ACROSS MOST OF THE FORECAST AREA FOR TODAY AND TONIGHT. THE FRONT WILL START TO MOVE BACK NORTH LATE TONIGHT. WILL PLACE 20S POPS AREAWIDE FOR SUNDAY. WITH ANOTHER WEAK WAVE IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS MONDAY...WILL HAVE TO PLACE LOW POPS BACK IN THE FORECAST FOR MEMORIAL DAY. RAIN CHANCES INCREASE FOR WEDNESDAY THROUGH FRIDAY...AS AN UPPER LEVEL LOW SLOWLY SLIDES SOUTHEAST FROM KANSAS...INTO OKLAHOMA...AND ARKANSAS. FCSTID = 58 DFW 80 65 84 67 / 30 30 20 10 ACT 85 67 87 68 / 40 30 30 10 .FWD...NONE.
In the hours before
Special weather statement, May 25, 5:30 AM CDT, 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT SAT MAY 25 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTHWEST OF A LINE FROM BRECKENRIDGE...TO MERIDIAN...AND CAMERON. THE ATMOSPHERE ACROSS NORTH TEXAS WILL ONCE AGAIN BECOME STRONGLY UNSTABLE...AS DAY TIME HEATING COMMENCES. ADDITIONALLY ...THE THUNDERSTORMS THAT MOVED ACROSS NORTH TEXAS LAST NIGHT HAVE CREATED NUMEROUS OUTFLOW BOUNDARIES ON WHICH TO FOCUS NEW CONVECTION. THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGHOUT THE DAY...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY SEVERE WEATHER THREATS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 44 min |
| May 25, 2:50 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 25, 5:22 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 68 min |
| May 25, 7:32 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 58 min |
| May 25, 9:36 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.